Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes discomfort and bloating in upper abdomen despite taking Ibuprofen?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 17774 Questions

default
Posted on Wed, 14 Sep 2016 in Abdominal Pain
Question: Hi, I have discomfort and bloating in my upper abdomen when eating or when very hungry. Ibuprofen helps but the discomfort doesn't go away. I do not have constipation. This has been going on for almost a week.
doctor
Answered by Dr. T Chandrakant 18 minutes later
Brief Answer:
PPI, Antacid, Upper GI Endoscopy if required.

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.
To recapitulate: Female/52 - discomfort and bloating in upper abdomen - when eating - when hungry - Ibuprofen helps but the discomfort does not go away...

As per the history you have provided, this looks to be gastritis and related problems.
I would advise you the following in such a situation:
- Stop Ibuprofen as it may increase your symptoms, affects the gastric mucosa directly.
- Take a PPI like Omeprazole.
- Antacid liquids 15 ml, particularly when you are empty stomach.
- Soft bland diet.
- Small frequent feels.
- Make a list of the foods and beverages that instigate or enhance your problems. Stop them altogether.
- Control of stress and/or anxiety if you have.

Please follow this and see the results, continue these for at least 3 weeks.
If no relief, seek for an appointment for upper GI Endoscopy and further investigations to get a proper diagnosis and a plan for additional treatment.

I hope this answer helps you, please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 6 hours later
Thank you for your response. I will do as advised.
doctor
Answered by Dr. T Chandrakant 4 hours later
Brief Answer:
You are most welcome.

Detailed Answer:
Thanks for your appreciation.
You may please rate this answer before closure of the discussion and can certainly contact me on the bellow link in future, whenever you may need me.
http://bit.ly/askdrtchandrakant

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Gastritis

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

Hello, today Ive noticed my pee to be cloudy with a strong and unusual Oder. I was wondering if there could be any suggestions on what that could...

doctor1 MD

I have gastritis and take prescription Prilosec daily. Recently I will have a funny feeling, almost like light pressure under my left breast. I...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .